Alert archive / Utah / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 7, 2017, 3:38 PM MDT for Rich County, Utah. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 3:38 PM MDT (21:38 UTC)
- Expired
- Aug 7, 2017, 4:15 PM MDT
- In force
- 37 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Rich County, UT
The radar
The Salt Lake City radar (KMTX), 125 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WUUS55 KSLC 072138
SVRSLC
UTC033-072215-
/O.NEW.KSLC.SV.W.0024.170807T2138Z-170807T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
338 PM MDT MON AUG 7 2017
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Northern Rich County in northern Utah...
* Until 415 PM MDT
* At 338 PM MDT, Doppler radar indicated a severe thunderstorm
capable of producing quarter size hail and damaging winds in excess
of 60 mph. This storm was located over Laketown, and moving
northeast at 15 mph.
* Locations impacted include...
Laketown, Garden City, Garden, Meadowville and Pickelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4195 11104 4188 11105 4171 11134 4184 11150
4200 11137 4200 11115
TIME...MOT...LOC 2138Z 211DEG 15KT 4186 11135
$$
CRK1 follow-up statement
435
WWUS55 KSLC 072155
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
355 PM MDT MON AUG 7 2017
UTC033-072215-
/O.CON.KSLC.SV.W.0024.000000T0000Z-170807T2215Z/
Rich UT-
355 PM MDT MON AUG 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHERN RICH COUNTY...
At 354 PM MDT, a severe thunderstorm was located over Laketown,
moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laketown, Garden City, Garden, Meadowville and Pickelville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 11104 4188 11105 4171 11134 4184 11150
4200 11135 4200 11115
TIME...MOT...LOC 2154Z 228DEG 5KT 4186 11133
HAIL...1.00IN
WIND...60MPH
$$
CRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:16 AM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 7, 10:16 AM MDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1016 AM MDT Mon Aug 7 2017 .SYNOPSIS...Weakening high pressure aloft centered over the Great Basin will lead to an increase in thunderstorm activity across mainly northern and central Utah for the first half of the week. && .DISCUSSION...A low-amplitude upper ridge across the interior west with an upstream trough over Oregon/northern California will maintain a west-southwest flow aloft across the Great Basin through midweek. PWAT values will remain somewhat elevated across the region, though values will show a modest decrease across the far south the next couple of days. Convective activity will likely concentrate across the northern and central portion of the state through midweek. The main driving force will be the various weak shortwaves ejecting out of the upper trough over northern California. One such feature moving into northeast Utah will produce light showers before exiting the area early this afternoon. A second feature will bring a few showers/isolated thunderstorms to northwest Utah late this morning and through the afternoon hours. Nocturnal convection will likely develop along a weak dynamic feature moving east-northeast out of Nevada and into west-central Utah this evening. Sufficient instability and dynamic lift will exist overnight through Tuesday morning to maintain convection northern and portions of central Utah. Northern Utah will likely become the most active area for convection late Tuesday/Tuesday night as the flow turns more westerly ahead of a somewhat stronger shortwave Tuesday night. Central and southern Utah will see convection, though this activity will be tied more closely to the terrain during the afternoon/early evening hours. A slight building of heights across southern/central Utah Wednesday will further reduce convection, and confine what develops to the higher terrain. Northern Utah/southwest Wyoming will remain the focus for convective activity as PWAT values remain elevated and subsequent shortwaves track east through the area. .AVIATION...Southerly winds at the SLC terminal are expected to shift to the northwest between 18-20Z. Convection is expected to develop and impact the Salt Lake area later this afternoon into this evening with a 30% chance of gusty and erratic outflow winds at the SLC terminal between 21-01Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...CONGER AVIATION...KRUSE For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 7, 5:27 AM MDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 527 AM MDT Mon Aug 7 2017 UTZ001>016-019>021-517-518-WYZ021-081300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 527 AM MDT Mon Aug 7 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected across the central through northern outlook area this afternoon through this evening, while storms will be less numerous across the far south. Some of the storms could produce locally heavy rainfall. Gusty winds may emanate from the storms late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm coverage should become more confined to the northern portions of the outlook area Tuesday into Wednesday. Moisture could gradually return to the south by the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:47 PM MDT | Special Weather Statement | SLC | Rich | 28 min |
| Aug 7, 4:09 PM MDT | Special Weather Statement | SLC | Rich | 51 min |
| Aug 7, 4:24 PM MDT | Areal Flood Advisory | SLC | Cache, Rich | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.